MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM

ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM
Model Number 495-00-075
Health Effect - Clinical Codes Fall (1848); Limb Fracture (4518)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - the patient fell as at the nursing home and fractured their femur.Surgeon plated the femur.He then tried to get the exprt total hip arthroplasty out but was not able to so he had to cut the neck off with a metal cutting burr.
 
Event or Problem Description
Second revision surgery - the patient fell as at the nursing home and fractured their femur.Surgeon plated the femur.He then tried to get the exprt total hip arthroplasty out but was not able to so he had to cut the neck off with a metal cutting burr.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as fractured femur after a fall.The previous revision surgery and the revision surgery detailed in this event occurred 2 days apart.The actual in vivo time for the main part is 2.7 years from the primary surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fractured femur after a fall.There were no findings during this evaluation that indicate the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EXPRT HIP
Common Device Name
EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key11605147
Report Number1644408-2021-00186
Device Sequence Number3521599
Product Code KWZ
UDI-Device Identifier00190446153825
UDI-Public(01)00190446153825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model Number495-00-075
Device Catalogue Number495-01-075
Device Lot Number547U1007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR